I’ve always had an interest in volcanoes, earthquakes, geysers and the like. The Yellowstone trip last year was wonderful. And it’s no coincidence that I’m off to Iceland next month and Chile in July. Vesuvius is on my list to do, but I’ve nothing booked yet.
But the seismic shift that continues to frustrate me most is the Bell’s palsy. Having to hold the right end of my lip up to talk without a lisp is frustrating. Having a nasal passage behave oddly without being able to sense it is embarrassing. And having an eye that won’t close and ends up in pain and light sensitive is pretty rubbish too.
I did wonder if the palsy was a side effect of my cancer, but Google didn’t find anything to support the theory. A possible link to stress. There is a survey that suggests those who have Bell’s palsy are 50% more likely to get cancer within five years. But the sample is small.
The most obvious side effect of cancer treatment I can think of is hair loss after chemotherapy. I’m not at that stage yet and hopefully there are more magic pills to come to stop chemo ever being needed. But hair loss isn’t something I’m worrying about. My most obvious side effect from afatinib is spots. The last 72 hours have seen a major series of eruptions across my face leaving me blotted with more marks than I ever endured as a teenager. This is the worst it’s been since I started on the drug.
It’s not really known why some days are worse than others. I’m quietly convincing myself that it’s the drug working extra hard to zap the cancers. Complete guesswork on my part but it helps me through.
So I continue to suffer seismic events and eruptions across my face. It’s a bit of a mess today!
Leave a Reply